MAUDE Adverse Event Report: STRYKER SPINE-US XIA 3 VITALLIUM ROD WITH HEX PRECUT 6MM X 480MM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

STRYKER SPINE-US XIA 3 VITALLIUM ROD WITH HEX PRECUT 6MM X 480MM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Model Number 48235480
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/18/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during bending, a xia 3 vitallium precut hex rod broke intra-operatively.Surgery was successfully completed with an unknown surgical delay.No adverse consequences or medical intervention were reported.
 
Additional Manufacturer Narrative
Visual inspection: the rod was returned in 2 pieces.The rod fractured at the laser marking.Neighboring laser marking was shown to have voids on it.Device history records were reviewed for this lot, and no relevant manufacturing issues were identified.Complaint history records were reviewed for this lot and one similar complaint was found.This device was manufactured in 2014, prior to implementation of a capa which identified that multiple conditions should be present to cause the intra-op fracture of vitallium rods.The rod has to have voids present in the laser marking, the rod is bent in an acute manner, and the laser marks must be placed on the convex side of the rod so to put the laser marking under tension.As voids were present on this device, the most likely root cause is related to the laser marking process which creates voids in rods.This device was manufactured before a process change was implemented for laser marking.
 
Event or Problem Description
It was reported that during bending, a xia 3 vitallium precut hex rod broke intra-operatively.Surgery was successfully completed with a new rod and a five minute surgical delay.No adverse consequences or medical intervention were reported.

Brand Name
XIA 3 VITALLIUM ROD WITH HEX PRECUT 6MM X 480MM
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key10568786
Report Number3005525032-2020-00039
Device Sequence Number19625029
Product Code NKB
UDI-Device Identifier07613252310341
UDI-Public07613252310341
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K060979
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 11/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number48235480
Device Catalogue Number48235480
Device Lot NumberHZG
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/22/2020
Initial Date Received by Manufacturer 08/25/2020
Supplement Date Received by Manufacturer10/31/2020
Initial Report FDA Received Date09/22/2020
Supplement Report FDA Received Date11/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1